1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Statins!

Discussion in 'Ask A Question' started by chrisbel, Aug 28, 2009.

  1. chrisbel

    chrisbel · Active Member

    Messages:
    36
    Likes Received:
    0
    Trophy Points:
    26
    I had a session with my diabetic nurse just under a month ago, which was quite pleasing as she seemed to think I was doing the right thing and told me I didn't need to go on any meds.
    I discussed with her something I read on this forum regarding statins and muscle problems, I was on 40mg simvastatin daily. I told her I was a little concerned about the dose I was taking and that I seemed to have muscle ache almost on a permanent basis. I said that I regularly exercised and put the ache down to this and age.
    She suggested that I come off them for a month which I have done and now my muscle ache has nearly gone! yes I still get what I would expect after exercise but it goes after a while which was what I used to experience when I was younger.
    I am 54 type 2 and diet controlled and after reading several topics on this forum I wondered should I now stay off them my nurse has asked me to let her know the outcome.
     
  2. sugarless sue

    sugarless sue · Master

    Messages:
    10,098
    Likes Received:
    232
    Trophy Points:
    133
    I would discuss this with your nurse,Chris,tell her how much better you feel.Have you had results for your cholesterol? If so do you really need to be on statins at all? If your cholesterol is high then maybe she can suggest another statin which will not give you muscle pain.
     
  3. fergus

    fergus Type 1 · Well-Known Member

    Messages:
    1,439
    Likes Received:
    131
    Trophy Points:
    83
    You have a gem of a DN there!
    There's a great deal of evidence that statins simply do not save lives in women. There is a commercial imperative within the NHS to encourage their use, but as you've already discovered for yourself, you're probably a lot healthier without them!

    fergus
     
  4. inwales

    inwales · Well-Known Member

    Messages:
    200
    Likes Received:
    0
    Trophy Points:
    36
    I am off statins now after 3 months, did get tingling in my feet while on them.
    Feel so much better now.

    DN said see if I can keep my Cholesterol down by diet the next 3 months.
     
  5. chrisbel

    chrisbel · Active Member

    Messages:
    36
    Likes Received:
    0
    Trophy Points:
    26
    thanks for your replies the month is up now so I'll make another appointment and see what she says :D
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook